Hi all,
The issues your'e talking about are the very ones which eventually led me to ask my oncologist for a switch to Sprycel. Between the digestive issues and the edema in my face and legs, it was really hard to deal with on a daily basis.
And yes, I understand how the digestive issues start to rule your life - it's pretty unbelievable to the average person, but it's very real for us. There are days when you literally can't leave the house!!
With Sprycel, there are definitely still issues and some of the same ones, but as I explained to my oncologist, they only occur about twice a day, and not CONSTANTLY! That's a change for the better in itself.
Gleevec was never easy on my stomach, and while taking it, I had an endoscopy, a colonscopy, an iron infusion, and two "camera" procedures (where you swallow the small camera and get monitored for 8 hours). In the end, it appeared that Gleevec was causing or aggravating a slow intestinal bleed. After switching to Sprycel, my iron has stabilized, and the hct and hemoglobin are in the normal range again.
All I can say is that I feel real empathy for both of you with regard to the stomach issues. I hope you find some relief - for awhile a combination of Metamucil and immodium worked for me, but that wore off after awhile.
Take care,
-janekaye